Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 153, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 21, 2011, 3:01 PM CDT for Iberville Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana; Wilkinson County, Mississippi. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 3:01 PM CDT (20:01 UTC)
- Expired
- Jun 21, 2011, 4:00 PM CDT
- In force
- 59 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Iberville Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 3:10 PM CDT | TSTM WND GST 0 | 2 Se Batchelor, LA | TREES DOWN ACROSS ROAD AT LA HIGHWAY 972...PARISH MAINTENANCE DISPATCHED TO CLEAR TREES ACROSS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3663 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
668
WUUS54 KLIX 212001
SVRLIX
LAC047-077-125-MSC157-212100-
/O.NEW.KLIX.SV.W.0153.110621T2001Z-110621T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
301 PM CDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHWESTERN IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF NEW ROADS...
WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF ST. FRANCISVILLE...
WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 400 PM CDT
* AT 258 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES NORTHEAST OF FORT ADAMS TO 25 MILES WEST OF LOTTIE...
OR ALONG A LINE EXTENDING FROM 26 MILES NORTHEAST OF SIMMESPORT TO
14 MILES NORTHWEST OF BREAUX BRIDGE...AND MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BATCHELOR...MORGANZA...WOODVILLE...WAKEFIELD...SPILLMAN...
LIVONIA...MARINGOUIN AND CENTREVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3104 9166 3099 9165 3105 9156 3110 9161
3128 9148 3133 9110 3128 9106 3100 9106
3099 9118 3079 9124 3070 9132 3057 9136
3057 9140 3051 9142 3051 9150 3047 9150
3045 9166 3049 9175 3071 9174 3084 9181
TIME...MOT...LOC 2001Z 258DEG 48KT 3122 9142 3045 9199
$$3 follow-up statements
805
WWUS54 KLIX 212044
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
344 PM CDT TUE JUN 21 2011
LAC047-077-125-MSC157-212100-
/O.CON.KLIX.SV.W.0153.000000T0000Z-110621T2100Z/
WILKINSON MS-POINTE COUPEE LA-WEST FELICIANA LA-IBERVILLE LA-
344 PM CDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR WILKINSON COUNTY...AND EXTREME NORTHWESTERN IBERVILLE...WEST
FELICIANA AND POINTE COUPEE PARISHES...
AT 340 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LOTTIE...OR NEAR KROTZ SPRINGS...MOVING NORTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARINGOUIN...LIVONIA...WAKEFIELD...ST. FRANCISVILLE...SPILLMAN...NEW
ROADS...MORGANZA...LETTSWORTH...BATCHELOR...WOODVILLE...FORT ADAMS
AND CENTREVILLE
LAT...LON 3104 9166 3099 9165 3105 9156 3110 9161
3128 9148 3133 9110 3128 9106 3100 9106
3099 9118 3079 9124 3070 9132 3057 9136
3057 9140 3051 9142 3051 9150 3047 9150
3045 9166 3049 9175 3071 9174 3084 9181
TIME...MOT...LOC 2044Z 237DEG 28KT 3058 9165
$$802
WWUS54 KLIX 212047
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
347 PM CDT TUE JUN 21 2011
MSC157-212057-
/O.CAN.KLIX.SV.W.0153.000000T0000Z-110621T2100Z/
WILKINSON MS-
347 PM CDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR WILKINSON COUNTY IS
CANCELLED...
LAT...LON 3104 9166 3099 9165 3100 9118 3079 9124
3070 9132 3057 9136 3057 9140 3051 9142
3051 9150 3047 9150 3045 9166 3049 9171
3049 9175 3071 9174 3084 9181
TIME...MOT...LOC 2047Z 228DEG 35KT 3063 9161
$$
LAC047-077-125-212100-
/O.CON.KLIX.SV.W.0153.000000T0000Z-110621T2100Z/
POINTE COUPEE LA-WEST FELICIANA LA-IBERVILLE LA-
347 PM CDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR EXTREME NORTHWESTERN IBERVILLE...WEST FELICIANA AND POINTE COUPEE
PARISHES...
AT 344 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR LOTTIE...OR 9 MILES SOUTHEAST OF MELVILLE...MOVING NORTHEAST AT
40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MORGANZA...BATCHELOR...WAKEFIELD...ST. FRANCISVILLE...SPILLMAN...NEW
ROADS AND LETTSWORTH
LAT...LON 3104 9166 3099 9165 3100 9118 3079 9124
3070 9132 3057 9136 3057 9140 3051 9142
3051 9150 3047 9150 3045 9166 3049 9171
3049 9175 3071 9174 3084 9181
TIME...MOT...LOC 2047Z 228DEG 35KT 3063 9161
$$962
WWUS54 KLIX 212058
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
358 PM CDT TUE JUN 21 2011
LAC047-077-125-212108-
/O.EXP.KLIX.SV.W.0153.000000T0000Z-110621T2100Z/
POINTE COUPEE LA-WEST FELICIANA LA-IBERVILLE LA-
358 PM CDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN
IBERVILLE...WEST FELICIANA AND POINTE COUPEE PARISHES WILL EXPIRE AT
400 PM CDT...
THE LINE OF STORMS HAVE MOVED EAST OF THE WARNED AREA.
LAT...LON 3104 9166 3099 9165 3100 9118 3079 9124
3070 9132 3057 9136 3057 9140 3051 9142
3051 9150 3047 9150 3045 9166 3049 9171
3049 9175 3071 9174 3084 9181
TIME...MOT...LOC 2058Z 228DEG 35KT 3070 9152
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:44 AM CDT, 11 hours 17 minutes earlier.
Area forecast discussion, Jun 21, 3:44 AM CDT, 11 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
344 AM CDT TUE JUN 21 2011
...RAIN RAIN RAIN THAT IS THE WORD OF THE DAY...
.SHORT TERM...A LITTLE MORE CONVECTION YESTERDAY THAN INITIALLY
EXPECTED AS MOISTURE PUSHED IN A TAD FASTER. THIS ALONG WITH LGT
NOCTURNAL SHRA ALREADY DEVELOPING OVER THE GULF SUGGEST THAT SHRA
AND TSRA WILL BE FAR MORE NUMEROUS TODAY.
TODAY...MOISTURE HAS POOLED IN NICELY YESTERDAY. 0Z SNDG ALREADY HAD
PWS OF NEAR 2" BUT THERE WAS STILL SOME DRY AIR B/T H6-H3 WHICH
ALONG WITH THE LINGERING RIDGE IS WHY CONVECTION WASNT A LITTLE MORE
NUMEROUS. THIS HAS BEEN CHANGING OVERNIGHT AS MOISTURE CONTINUES TO
POOL OVER THE AREA AND EXPECT TO SEE THE 12Z SNDG THIS MORNING LOOK
MORE TROPICAL IN NATURE WITH LITTLE DRY AIR. FCST SNDGS SUGGEST THIS
AS WELL. THE MID LVL RIDGE HAS SUFFICIENTLY BROKEN DOWN AND PUSHED
EAST OF THE REGION. THIS IN COMBINATION WITH A TROPICAL
AIRMASS...DIVERGENCE ALOFT...AND EVEN THE APPROACH OF A TROUGH
SUGGEST RATHER FAVORABLE CONDITIONS FOR SHRA AND TSRA. DEEP SRLY
FLOW FROM THE SFC TO 10K FT IS STILL FCSTED OVER THE REGION AND THIS
SHOULD LEAD TO THE SEABREEZE PUSHING WELL INLAND RATHER QUICKLY
TODAY. THE AREAS WITH THE BEST CHANCE OF SEEING SOME PRETTY GOOD
RAIN TOTALS SHOULD BE ALONG AND NE OF A LINE FROM PIERRE PART TO
POPLARVILLE. THE COASTAL AREAS OF LA MAY NOT GET QUITE AS MUCH COVERAGE
THANKS TO THE DEEP SRLY FLOW LEADING TO THE SEABREEZE PUSHING NORTH
BEFORE CONVECTION CAN BECOME MORE NUMEROUS THAT SAID AFTN HEATING
MAY LEAD TO ADDITIONAL SCT CONVECTION ALONG THE COAST SO NOT ALL IS
LOST. THE MS COAST WILL LIKELY HAVE THE GREATEST DIFFICULTY IN SEEING
DECENT COVERAGE.
FROM A STANDPOINT OF STRONG TO SVR WEATHER...WE OF COURSE WILL BE
UNSTABLE WITH MLCAPE GREATER THAN 1500 J/KG AND SHOWALTERS OF -2
TO -C. ON THE OTHER HAND...MID LVL LAPSE RATES ARENT TOO
IMPRESSIVE RIGHT AROUND 6.5 C/KM WITH VT OF 25-26C. IN ADDITION TO
THAT WITH PWS OF 2" OR GREATER WITH NUMEROUS SHRA AND TSRA
DEVELOPING QUICKLY TODAY THE AIRMASS WILL LIKELY BECOME
CONTAMINATED LEADING TO ONLY A FEW STRONG/SVR STORMS. MAIN CONCERN
WILL BE MICROBURST...FREQUENT TO CONSTANT LIGHTNING...AND BRIEF
HEAVY DOWNPOURS.
WED AND THU...RAIN CHANCES WILL BE FAVORABLE ESPECIALLY WED. THE
VIGOROUS UPPER LOW PUSHING OUT OF THE ROCKIES INTO THE PLAINS WILL
BE OVER THE UPPER MS VALLEY WED. THIS WILL BRING THE L/W TROUGH OVER
THE ENTIRE MS VALLEY REGION. IN ADDITION THE SYSTEM WILL BE STACKED
AND WITH A BUILDING RIDGE WEST OF THE ROCKIES AND NO NOTICEABLE
S/W KICKER THE TROUGH WILL BE SLOW TO PUSH EAST LEAVING THE TROUGH
OVER THE REGION FOR AT LEAST THE NEXT 2 DAYS. A TROPICAL AIRMASS
WILL BE IN PLACE WITH PWS EXPECTED TO BE AOA 2" AND WITH THE TROUGH
OVER THE AREA SHRA AND TSRA WONT HAVE MUCH OF A PROBLEM DEVELOPING.
LOOK FOR WIDESPREAD CONVECTION ON WED. SHRA AND TSRA COVERAGE ON THU
WILL LIKELY NOT BE QUITE AS WIDESPREAD AS THE DEEP MOISTURE BEGINS TO
GET SHUNTED OFF TO THE S AND E. /CAB/
.LONG TERM...OVERALL THE MEDIUM RANGE MDLS REMAIN IN DECENT
AGREEMENT. BOTH THE GFS AND ECMWF BUILD THE RIDGE OVER TX AND SRN
PLAINS ONCE AGAIN AND TRY TO SLOWLY NUDGE IT BACK TO THE EAST NEXT
WEEK. WILL STICK CLOSE TO THE MEX GUI WHICH IS MOSTLY IN LINE WITH
THE CURRENT FCST. ONLY REAL CHANGES ARE SLIGHTLY HIGHER POPS THIS
WEEKEND.
THE LINGERING TROUGH OVER THE AREA AND DECENT MOISTURE WILL STILL
LEAD TO SCT CONVECTION AS WE MOVE INTO FRI. THE TROUGH WILL CONTINUE
TO BECOME LESS NOTICEABLE THIS WEEKEND AS A RIDGE BEGINS TO REBUILD
JUST OFF TO OUR WEST. THIS RIDGE WILL BUILD THIS WEEKEND BUT SHOULD
NOT MOVE FAR ENOUGH EAST TO SUFFICIENTLY PUT THE KIBOSH ON
CONVECTION SO SCT SHRA AND TSRA WILL REMAIN POSSIBLE EACH DAY.
CONVECTIVE INITIATION WILL LIKELY BE RATHER LATE IN THE DAY AS MID
LVL FLOW WILL BE NW-NRLY. BY THE TIME WE PUSH INTO NEXT WEEK THE
RIDGE IS EXPECTED TO CONTINUE TO PUSH EAST AND MAY END UP BRINGING
THE DRY WEATHER AND HEAT BACK INTO THE REGION. /CAB/
&&
.AVIATION...
VFR CONDITIONS BEGINNING TO GIVE WAY TO MVFR CEILINGS. IN ADDITION..
SHOWER COVERAGE IS STEADILY INCREASING OVER THE COASTAL WATERS AND
WILL BE MOVING INLAND SHORTLY. DURING THE DAY...WITH BETTER
MOISTURE...EXPECT MORE AREAL COVERAGE THAN YESTERDAY ALONG WITH MORE
THUNDER DURING THE AFTERNOON. MOST PRECIPITATION SHOULD DIE OUT
AROUND 02Z AS WAS THE CASE THIS EVENING. EXPECT ELEVATED WINDS OF 10
TO 15 KNOTS WITH HIGHER GUSTS TO PERSIST THROUGHOUT THE DAY.
MEFFER
&&
.MARINE...
SURFACE ANALYSIS SHOWS SURFACE LOW OVER THE CENTRAL PLAINS AND RIDGE
OVER THE GULF OF MEXICO. PRESSURE GRADIENT BETWEEN THE TWO HAS
TIGHTENED ENOUGH TO PUSH WINDS INTO THE LOW 20S ACROSS MUCH OF THE
COASTAL WATERS. HOWEVER...THIS GRADIENT WILL BEGIN WEAKENING BY LATE
MORNING. THE CHANGES FROM PREVIOUS FORECASTS ARE A SLIGHT INCREASE
IN FCST WINDS TO OBS OF 20 KTS AND SMALL CRAFT ADVISORY ISSUANCE.
ADV WILL BE IN EFFECT FROM NOW THROUGH THE REST OF THE MORNING AND
THEN EXERCISE CAUTION THE REST OF THE DAY. MEANWHILE...SCT TO
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL IMPACT ALL WATERS TODAY.
WINDS REALLY WONT LIGHTEN TO MUCH UNTIL WED. AT THAT POINT...SURFACE
HIGH WILL BE GETTING CLOSER TO THE AREA BUT ONLY TEMPORARILY UNTIL
IT RETROGRADES BACK EASTWARD. STEADY ONSHORE FLOW TO RESUME THIS
WEEKEND.
MEFFER
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 92 72 90 70 / 70 20 80 40
BTR 92 74 91 73 / 70 30 80 40
ASD 91 76 89 73 / 50 20 70 40
MSY 91 77 89 75 / 50 20 70 40
GPT 91 77 88 75 / 40 20 60 40
PQL 92 76 90 73 / 30 20 60 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY UNTIL 1 PM TUESDAY FOR THE FOLLOWING ZONES:
LOWER JEFFERSON...AND LOWER TERREBONNE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
&&
SHORT/LONG TERM: CAB
AVIATION/MARINE: MEFFERHazardous weather outlook, Jun 21, 11:58 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1158 AM CDT TUE JUN 21 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-221700- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1158 AM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS... SCATTERED TO AT TIMES NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT WITH A FEW STRONG TO SEVERE STORMS PROBABLE ACROSS THE ENTIRE OUTLOOK AREA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER...MANY THUNDERSTORMS WILL PRODUCE GUSTY WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS. RIVERS... FLOOD WARNINGS REMAIN IN EFFECT FOR MORGAN CITY ON THE ATCHAFALAYA RIVER AND FOR RED RIVER LANDING ON THE MISSISSIPPI RIVER. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 PM FOR THE WATERS 20 TO 60 NAUTICAL MILES OFFSHORE FROM SOUTHWEST PASS TO THE LOWER ATCHAFALAYA RIVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH SATURDAY...THEN LOWER COVERAGE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SUNDAY AND MONDAY. A FEW THUNDERSTORMS MAY BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR MORGAN CITY ON THE ATCHAFALAYA RIVER AND FOR RED RIVER LANDING ON THE MISSISSIPPI RIVER. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATE THROUGH MONDAY JUNE 27TH. 22/TD
In the hours before
Special weather statement, Jun 21, 11:25 AM CDT, 3 hours 36 minutes before
LAZ039-040-MSZ071-211730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1125 AM CDT TUE JUN 21 2011 ...LINE OF THUNDERSTORMS MOVING NORTHEAST AFFECTING SAINT TAMMANY PARISH...WASHINGTON PARISH... AT 1122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES WEST OF FRANKLINTON TO 6 MILES SOUTH OF FRANKLINTON TO COVINGTON...MOVING NORTHEAST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... COVINGTON...FRANKLINTON...ENON...TYLERTOWN...DEXTER...BOGALUSA... VARNADO AND ANGIE THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 35 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 21, 1:10 PM CDT, 1 hour 51 minutes before
LAZ040-211845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 110 PM CDT TUE JUN 21 2011 ...STRONG THUNDERSTORM MOVING NORTH AFFECTING SOUTHEAST SAINT TAMMANY PARISH... AT 105 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR EDEN ISLE...OR ABOUT 4 MILES SOUTHWEST OF EDEN ISLE...MOVING NORTH AT 30 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...EDEN ISLE...SLIDELL...LACOMBE...SLIDELL AIRPORT AND PEARL RIVER THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Jun 21, 2:22 PM CDT, 39 minutes before
LAZ036-MSZ069-212015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 222 PM CDT TUE JUN 21 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE COUNTY...EAST FELICIANA PARISH... AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER CLINTON...MOVING NORTHEAST AT 25 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...NORWOOD...FELPS AND LIBERTY THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 21, 2:35 PM CDT, 26 minutes before
MSZ068-069-212030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 235 PM CDT TUE JUN 21 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING AMITE COUNTY...WILKINSON COUNTY... AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 9 MILES NORTHWEST OF CLINTON...OR ABOUT 8 MILES SOUTH OF CENTREVILLE...MOVING NORTH AT 25 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...WOODVILLE...CENTREVILLE...LIBERTY...GLOSTER...DOLOROSA... CROSBY AND SMITHDALE THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 21, 2:43 PM CDT, 18 minutes before
MSZ082-212045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 243 PM CDT TUE JUN 21 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING JACKSON COUNTY... AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR ST. MARTIN...OR ABOUT 4 MILES NORTHEAST OF ST. MARTIN...MOVING NORTHEAST AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...GAUTIER...PASCAGOULA...VANCLEAVE...MOSS POINT...ESCATAWPA AND WADE THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 35 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 21, 2:56 PM CDT, 5 minutes before
LAZ034>036-047-MSZ068-069-212100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 256 PM CDT TUE JUN 21 2011 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING AMITE COUNTY... WILKINSON COUNTY...WEST BATON ROUGE PARISH...POINTE COUPEE PARISH... EAST FELICIANA PARISH...WEST FELICIANA PARISH... AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 20 MILES EAST OF BORDELONVILLE TO 17 MILES NORTHWEST OF BREAUX BRIDGE...MOVING EAST AT 40 MPH. ADDITIONAL STORMS WERE LOCATED AHEAD OF THE LINE...MAINLY FROM POINTE COUPEE PARISH TO AMITE COUNTY. THESE STORMS WERE MOVING NORTHEAST AT 35 MILES AN HOUR. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... LETTSWORTH...FORT ADAMS...BATCHELOR...DOLOROSA...MORGANZA... WOODVILLE...LOTTIE...WAKEFIELD...CROSBY...LIVONIA...SPILLMAN...NEW ROADS...ST. FRANCISVILLE...GLOSTER...CENTREVILLE...ERWINVILLE... NORWOOD AND JACKSON THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:59 AM CDT | Small Craft Advisory | LIX | 12 hr | |
| Jun 21, 9:39 AM CDT | Special Marine Warning | LIX | 66 min | |
| Jun 21, 9:41 AM CDT | Special Marine Warning | LIX | 34 min | |
| Jun 21, 1:06 PM CDT | Special Marine Warning | LIX | 24 min | |
| Jun 21, 2:48 PM CDT | Special Marine Warning | LIX | 57 min | |
| Jun 21, 3:50 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana | 55 min |
| Jun 21, 4:42 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington | 63 min |
| Jun 21, 4:55 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 43 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.